Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 163, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 26, 2011, 5:15 PM CDT for Okaloosa County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2011, 5:15 PM CDT (22:15 UTC)
- Expired
- Jun 26, 2011, 6:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 66 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2580 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
711 WUUS54 KMOB 262215 SVRMOB FLC091-262300- /O.NEW.KMOB.SV.W.0163.110626T2215Z-110626T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 515 PM CDT SUN JUN 26 2011 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN OKALOOSA COUNTY IN NORTHWEST FLORIDA... THIS INCLUDES THE CITY OF CRESTVIEW... * UNTIL 600 PM CDT * AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTH OF FLORALA...OR 11 MILES SOUTHEAST OF LAUREL HILL...AND MOVING WEST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POND CREEK...DORCAS...DEERLAND...SVEA...KILLINGSWORTH CROSSROADS... OKALOO...CRESTVIEW AIRPORT...CAMPTON...GARDEN CITY...AUBURN... SILVER SPRINGS...CLEAR SPRINGS...OAK GROVE...PEADEN AND MILLIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. WIND DAMAGE WITH THIS STORM CAN OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING AS AN OUTFLOW BOUNDARY PUSHES OUT AHEAD OF THE STORM. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3074 8665 3100 8663 3099 8638 3072 8638 TIME...MOT...LOC 2214Z 098DEG 12KT 3084 8637 $$
2 follow-up statements
341 WWUS54 KMOB 262237 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 537 PM CDT SUN JUN 26 2011 FLC091-262300- /O.CON.KMOB.SV.W.0163.000000T0000Z-110626T2300Z/ OKALOOSA FL- 537 PM CDT SUN JUN 26 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR NORTHEASTERN OKALOOSA COUNTY... AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR POND CREEK...OR 12 MILES EAST OF CRESTVIEW...MOVING WEST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DORCAS...SVEA...DEERLAND...KILLINGSWORTH CROSSROADS...LAUREL HILL... SILVER SPRINGS...OKALOO...GARDEN CITY...CLEAR SPRINGS...OAK GROVE...PEADEN...MILLIGAN...ESCAMBIA FARMS...CRESTVIEW AIRPORT... CAMPTON AND AUBURN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. WIND DAMAGE WITH THIS STORM IS POSSIBLE AHEAD OF ANY RAIN OR LIGHTNING AS AN OUTFLOW BOUNDARY PUSHES OUT AHEAD OF THE STORM. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3074 8665 3100 8663 3099 8638 3072 8638 TIME...MOT...LOC 2236Z 095DEG 10KT 3083 8640 $$
647 WWUS54 KMOB 262300 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 600 PM CDT SUN JUN 26 2011 FLC091-262309- /O.EXP.KMOB.SV.W.0163.000000T0000Z-110626T2300Z/ OKALOOSA FL- 600 PM CDT SUN JUN 26 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OKALOOSA COUNTY WILL EXPIRE AT 600 PM CDT... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED. HOWEVER...GUSTY WINDS OF 30 TO 40 MPH...DANGEROUS LIGHTNING...AND HEAVY DOWNPOURS ARE STILL OCCURRING WITH THIS STORM. LAT...LON 3074 8665 3100 8663 3099 8638 3072 8638 TIME...MOT...LOC 2259Z 095DEG 10KT 3084 8647 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:50 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 26, 3:50 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 350 PM CDT SUN JUN 26 2011 .SHORT TERM [TONIGHT THROUGH TUESDAY NIGHT]...SURFACE RIDGE EXTENDING FROM THE WESTERN ATLANTIC ACROSS THE NORTHERN GULF OF MEXICO WILL REMAIN INTACT THROUGH TUESDAY...AND THEN BEGIN TO BREAKDOWN TUESDAY NIGHT AS A FRONTAL BOUNDARY APPROACHING FROM THE NORTH MOVES INTO THE FORECAST AREA. MEANWHILE...UPPER TROUGH OVER THE SOUTHEASTERN CONUS WILL CONTINUE TO MOVE EASTWARD VERY SLOWLY AND OFF THE EAST COAST AS THE UPPER RIDGE OVER THE SOUTHERN PLAINS EXPANDS EASTWARD OVER THE DEEP SOUTH. WILL MAINTAIN ISOLATED TO LOW END SCATTERED SHOWER AND THUNDERSTORM COVERAGE INLAND AREAS DURING THE DAY AND EARLY EVENING HOURS AND ISOLATED COVERAGE DEVELOP OVER GULF WATERS DURING THE OVERNIGHT AND MORNING HOURS THROUGH TUESDAY. HIGHEST RAINFALL TOTALS OVER THE SHORT TERM WILL OCCUR ACROSS OUR INLAND EASTERN ZONES UNDER THE DEPARTING UPPER TROUGH. THE LIGHT SOUTHERLY WIND FLOW WILL CONTINUE TO BRING A FAIRLY DEEP LAYER OF GULF MOISTURE NORTHWARD ACROSS THE FORECAST AREA...AND THE COMBINATION OF MOSTLY CLEAR SKIES AND LIGHT WINDS OVERNIGHT WILL ALLOW LIGHT PATCHY FOG TO FORM INLAND AREAS EACH NIGHT. LOW TEMPERATURES EACH NIGHT WILL MAINLY FALL INTO THE LOWER 70S INLAND AREAS...WITH MIDDLE/UPPER 70S ALONG THE COASTAL SECTIONS. HIGH TEMPERATURES BOTH MONDAY AND TUESDAY AFTERNOON WILL RANGE FROM 93 TO 97 DEGREES INLAND AREAS. THE COASTAL SECTIONS WILL SEE HIGHS REACHING 88 TO 93 DEGREES. /22 && .LONG TERM [WEDNESDAY THROUGH SATURDAY]...THE UPPER HIGH CENTER BEGINS TO RETREAT BACK WEST AS AN UPPER TROUGH DEVELOPS DOWN THE EAST COAST BY MID WEEK...WITH RIDGING BUILDING TOWARD THE TENNESSEE VALLEY. WEDNESDAY AND THURSDAY WILL SEE CHANCE FOR CONVECTION LIMITED MAINLY TO THE COASTAL ZONES AND THEN AREAWIDE FRIDAY AND SATURDAY AS AN EASTERLY WAVE MOVES ACROSS THE BAY OF CAMPECHE AND ADDITIONAL LOW LEVEL MOISTURE AND CONVERGENCE SPREAD NORTH ACROSS THE FORECAST AREA. HIGH TEMPERATURES REMAIN A BIT ABOVE NORMAL FOR SUMMER BUT EASE UP A BIT LATE IN THE WEEK AS THE RAIN CHANCES INCREASE. /11 && .MARINE...A RIDGE OF HIGH PRESSURE STRETCHED FROM THE WESTERN ATLANTIC ACROSS THE NORTHERN GULF WILL CONTINUE THROUGH THE PERIOD. A WEAK FRONT IS EXPECTED TO STALL NEAR THE COAST DURING THE MIDDLE OF THE WEEK BRINGING AN INCREASE IN SHOWERS AND THUNDERSTORMS. THIS WILL MAINTAIN A GENERALLY LIGHT TO OCCASIONALLY MODERATE SOUTHERLY FLOW THROUGH THE MIDDLE OF WEEK. /13 && .AVIATION [26/18Z ISSUANCE]...VFR CONDITIONS EXPECTED THROUGH THE MAJORITY OF THE PERIOD WITH ONLY ISOLATED SHOWERS AND THUNDERSTORMS. /13 && .FIRE...SURFACE RIDGE EXTENDING FROM THE WESTERN ATLANTIC ACROSS THE NORTHERN GULF OF MEXICO WILL MAINTAIN A THE LIGHT SOUTHERLY WIND FLOW ACROSS THE REGION. LOWEST HUMIDITY THE NEXT FEW DAYS CONTINUES TO BE AROUND 40 PERCENT INTERIOR AND 50 PERCENT COASTAL ZONES WITH A LIGHT NORTHERLY OR NEAR CALM WIND AT NIGHT AND EARLY MORNING...SOUTHERLY 5 TO 10 IN THE AFTERNOON...A BIT HIGHER NEAR THE COAST WITH THE SEA BREEZE. SEA BREEZE MOVING INLAND BETWEEN NOON AND 1 PM WITH 10 TO 15 MPH WINDS. /22 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 73 91 73 93 / 10 20 10 20 PENSACOLA 77 93 76 93 / 20 20 10 20 DESTIN 77 91 78 91 / 20 20 10 20 EVERGREEN 71 96 71 97 / 20 20 10 20 WAYNESBORO 71 97 72 96 / 20 10 10 20 CAMDEN 72 97 72 97 / 20 10 10 20 CRESTVIEW 71 96 70 95 / 20 20 10 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 26, 5:30 AM CDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT SUN JUN 26 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-271200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 530 AM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY THROUGH TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE. WINDS GUSTING TO 40 MPH...ALONG WITH FREQUENT LIGHTNING...ARE POSSIBLE WITH THE STRONGER THUNDERSTORMS .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON. GUSTY STRAIGHT LINE WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SATURDAY.
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.